MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO S. DE R.L. DE CV SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number SPL12510X
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure involving one sprinter legend rx balloon, the balloon detached during removal of the device from the patient.The lesion being treated was a moderately tortuous, severely calcified with 100% chronic total occlusion (cto) inthe distal obtuse marginal (om).The device was inspected prior to use with no issues noted.Negative prep was performed with no issues noted. the lesion was not pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery. the device was not kinked and re-straightened during use.The sprinter legend balloon was advanced to the lesion site using a telescope guide extension catheter (gec).There were multiple inflations to 12atm performed.Upon retrieval, the sprinter legend balloon sheared at the marker, resulting in a portion of the mid marker and some balloon material remaining in the distal end of the obtuse marginal branch.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: resistance was noted during withdrawal of the sprinter legend balloon from the calcified artery upon pull back but no excessive force was used to retract it.A snare was attempted to be used to remove the detached portion however it unsuccessful as it was not long enough to retrieve it from the coronary artery.A micro snare was required to retrieve it but there was none available for the procedure.The detached portion remains in the patient, secured in the most distal portion of the artery.The balloon fragment was wedged in the far distal portion of the vessel due to the circumference of the far distal vessel.It was a very small millimeter diameter where the vessel was smaller than the diameter of the central balloon marker.There were no issues noted with the telescope gec.The telescope gec did not cause or contribute to the sprinter legend balloon material detaching during removal of the balloon.No further patient complications have been reported as a result of this event.Section b1.Adv evnt/prod prob section h1.Type of reportable event product analysis: the device returned with a detachment of the mid marker band and some balloon material, which was not returned as the detached portion remains in the patient.Detachment was present distal to the balloon bond at the distal end of the balloon showing detachment at the distal tip, which exhibited deformation with stretching necking.No other damage evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SPRINTER LEGEND RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo cucapah 10510 el lag
tijuana baja california,mx 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo cucapah 10510 el lag
tijuana baja california,mx 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23542349
Report Number9617601-2025-02699
Device Sequence Number9531129
Product Code LOX
UDI-Device Identifier00643169271753
UDI-Public(01)00643169271753(17)280514(10)231362869
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103095
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPL12510X
Device Catalogue NumberSPL12510X
Device Lot Number231362869
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight73 KG